View Full Version : Symbyax - Sexual side effects, what are the alternatives?


Binwooke
09-18-11, 09:57 PM
Ever since I started taking Symbyax I have experienced difficulties of a sexual nature. Some Googling lead me to sites indicating that SSRI's can cause these side effects. Before going back to my shrink, I want to find an alternative I can ask about. Is BuSpar the only alternative? Or should I rotate to another SSRI on the off chance it will not effect me like Prozac does...?

StoicNate
09-18-11, 11:41 PM
All SSRI/SNRI's increase Prolactin in the body, which causes the unwanted sexual side effects.

I also have pretty bad Anxiety/Panic Attacks, but don't take anything for it.
I just ride it out or avoid certain things that might provoke Anxiety.

But I have heard people doing well with supplements like: Valerian, Kava Kava, GABA, and Passionflower.

Binwooke
09-19-11, 06:47 PM
All SSRI/SNRI's increase Prolactin in the body, which causes the unwanted sexual side effects.

I feared as much. What a conundrum. If I treat the SAD, it comes at a cost to my love life, if I cease taking the meds, I have to deal with panic attacks.

I also have pretty bad Anxiety/Panic Attacks, but don't take anything for it.
I just ride it out or avoid certain things that might provoke Anxiety.


You're more of a man than I am. unfortunately >50% of my panic attacks are work related. To avoid it would mean looking for a new job, possibly even a deportation back to the UK if I cannot get someone to pick up my visa.

But I have heard people doing well with supplements like: Valerian, Kava Kava, GABA, and Passionflower.
I have tried some supplements, so far none of them have worked, but I have only been taking them for a few weeks now. I will progress with the Supplements and propose BuSpar perhaps to my shrink at the next Appointment. it seems to have less of an effect on Libido.

Hathor
09-19-11, 06:56 PM
How long have you been taking it? I used to take effexor and I eventually adapted to it - and Elvis got most of his Elvisness back (though not all)

I would guess it took 2-3 or so months to get close to normal

Binwooke
09-19-11, 08:11 PM
About 7 weeks so far.

Binwooke
09-20-11, 11:14 AM
In my case, "Elvis" is not dead, but when he rocks up for a concert he doesn't sing. My poor wife is working overtime and yet Elvis rarely sings now :)

StoicNate
09-20-11, 11:55 AM
That's sad. :( Poor Elvis.
I would never take Antidepressants. I want Elvis to be rocking out and singing all the time when needed.

I think I might have to start taking something to kill my panic attacks...a $300 bill prompted me to do this.

I called my doctor about it today.